Alert archive / Georgia / Freeze Warnings in 2022
Freeze Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 26, 2022, 2:22 PM EDT for 6 counties in Georgia. It took effect at Mar 27, 2022, 5:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2022, 2:22 PM EDT (18:22 UTC)
- In effect from
- Mar 27, 2022, 5:00 AM EDT
- Expired
- Mar 27, 2022, 10:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640 WWUS72 KFFC 261822 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 222 PM EDT Sat Mar 26 2022 GAZ001>005-011-270230- /O.NEW.KFFC.FZ.W.0003.220327T0900Z-220327T1400Z/ /O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga- 222 PM EDT Sat Mar 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM EDT SUNDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 32 expected. For the Wind Advisory, west winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Dade, Walker, Catoosa, Whitfield, Murray and Chattooga Counties. * WHEN...For the Freeze Warning, from 5 AM to 10 AM EDT Sunday. For the Wind Advisory, until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions may damage crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ GAZ006-007-013-014-270230- /O.EXT.KFFC.WI.Y.0006.000000T0000Z-220327T1000Z/ Fannin-Gilmer-Pickens-Dawson- 222 PM EDT Sat Mar 26 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Elevations above 2000 feet in Pickens, Dawson, Fannin and Gilmer Counties. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ012-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-270000- /O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T0000Z/ Gordon-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 222 PM EDT Sat Mar 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...North and central Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ008-009-015-016-270230- /O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T1000Z/ Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 222 PM EDT Sat Mar 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Elevations above 2000 feet in White, Lumpkin, Union and Towns Counties. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
006 WWUS72 KFFC 270304 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1104 PM EDT Sat Mar 26 2022 GAZ001>005-011-271400- /O.CON.KFFC.FZ.W.0003.220327T0900Z-220327T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga- 1104 PM EDT Sat Mar 26 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 AM EDT SUNDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 32 expected. For the Wind Advisory, west winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Dade, Walker, Catoosa, Whitfield, Murray and Chattooga Counties. * WHEN...For the Freeze Warning, from 5 AM to 10 AM EDT Sunday. For the Wind Advisory, until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions may damage crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ006>009-013>016-271000- /O.CON.KFFC.WI.Y.0006.000000T0000Z-220327T1000Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 1104 PM EDT Sat Mar 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Elevations above 2000 feet in Pickens, Dawson, Fannin and Gilmer Counties. * WHEN...Until 6 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 26, 1:34 PM EDT, 48 minutes earlier.
Area forecast discussion, Mar 26, 1:34 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 134 PM EDT Sat Mar 26 2022 ...Updated for 18Z Aviation Discussion... .UPDATE... Sunny, windy conditions continue over the state this afternoon, and trends are currently on track. Wind Advisory and Red Flag Warning remain in place. No additional updates are planned until the afternoon forecast package. LGB/31 && .PREV DISCUSSION... /Issued 750 AM EDT Sat Mar 26 2022/ UPDATE... 12z Aviation update below. Baker PREV DISCUSSION... /Issued 419 AM EDT Sat Mar 26 2022/ SHORT TERM /Today through Sunday/... Despite it being a dry ridge dominated short term under NW flow aloft, there are several impactful weather elements at work. A secondary reinforcing dry cold front looks to push across the area today, which allows for some enhanced gradient winds along with advection of a very dry column above 850 mb. Expecting mixing of lower sfc dewpts and resultant RH values in mid teens to low 20s. This in combination with expected west to NW winds 20-25 mph gusting 35 mph (even higher possible in the mountains) and dry fuels present, has warranted an upgrade of the Fire Weather Watch to a Red Flag Warning today. See Fire Weather section below for details. A Wind Advisory has been expanded now to cover all of north and central GA today as well with continued earlier start time to parts of the north. Max temps should stay below climo norms with much of north GA in the low 60s and parts of central GA in the mid to upper 60s, though the blustery winds will make such temps seem less pleasant. Overnight min temps dip fairly low tonight with much of north GA in the mid to upper 30s and some low 40s for central GA. While some portions of NW GA could flirt with the low 30s and freezing mark, it is too borderline and isolated to warrant any freeze watch or warning at the moment (cannot rule out with future updates) and parts of the far north and east still have until mid April for the frost/freeze program. Sunday looks to have a bit lessened wind magnitudes and should stay below advisory criteria, though will still be a bit gusty out of the west to NW. Also still looking to have some low dewpts/RH values that would likely warrant a Fire Danger Statement in future updates. Max temps progged to be a bit cooler than today. Baker LONG TERM /Sunday Night through Friday/... No major changes to the long term forecast at this time. Still expecting a calm start to the extended on Sunday night into Monday as surface high remains in place under dry NWly flow aloft. Fire danger threat lessens moving into monday as winds lessen and surface winds become more SW/WSW, allowing for a gradual increase in low-level moisture. Could still see some pockets drop down into the mid 20s through the afternoon, but not anticipating a widespread fire danger threat as in previous days. Looking to the system near the extended, only change was slight uptick in time of arrival of the front, now expected to approach the NW corner of the CWA by Wednesday night, overspreading the CWA by Thursday morning. Although decent shear parameters are setup across the area, there is a lack of forecast confidence in regards to severe weather potential given early morning arrival limiting instability values with medium-range model guidance progging MU/SBCAPE values <500 j/kg. Aside from severe weather, will need to be on the lookout for potential of a heavy rain event, evident by PWATS approaching the max moving avg with strong southerly 850mb transport winds. Currently have QPF for this system around 1.0-2.0", with a locally higher amounts possible across west-central Georgia. With all that said and done, have Likely PoPs pushing into NW GA by late Wednesday night, overspreading the CWA by Thursday morning with Slight Chance T, before exiting just south of the CWA by late Thursday night. Morgan FIRE WEATHER... A dry front is expected to push through the area this morning, allowing for conducive fire danger conditions for the afternoon with increased surface winds and reinforced dry air aloft. This increased wind will allow for deep dry layer to mix down through the day. Expecting widespread minimum relative humidity values to drop into the mid teens to low 20s today, with lowest values expected south of I-20 over central Georgia. Winds should increase through the mid-morning, maximizing this afternoon with sustained winds between 20-25 mph, with widespread wind gusts up to 35mph possible and up to 40 mph in the higher elevations of north Georgia. Due to the combination of low RH values and high winds with dry fuels, a Red Flag Warning is in effect from noon to 8 PM today. While winds look to be a bit lower in magnitude for Sunday, the relative humidity values may still warrant a Fire Danger Statement for the afternoon into evening with future updates. Morgan/Baker && .AVIATION... 18Z Update... VFR conditions expected through the period. FEW-SCT mid-high level clouds expected to move in mid-morning Sunday. Northwest winds will prevail, with 15-20kt gust 25-30kt today, with speeds decreasing slightly overnight. Gusts will return after 14-15Z Sunday with NW 10-15kt gust 20-24kt. //ATL Confidence...18Z Update... High on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 63 37 63 41 / 0 0 0 0 Atlanta 62 38 61 41 / 0 0 0 0 Blairsville 55 29 54 32 / 0 0 0 0 Cartersville 62 34 59 38 / 0 0 0 0 Columbus 68 42 68 45 / 0 0 0 0 Gainesville 60 37 60 40 / 0 0 0 0 Macon 68 40 67 43 / 0 0 0 0 Rome 63 34 60 38 / 0 0 0 0 Peachtree City 64 38 63 41 / 0 0 0 0 Vidalia 69 43 70 47 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. Wind Advisory until 8 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...Wheeler... White...Whitfield...Wilcox...Wilkes...Wilkinson. && SHORT TERM...31 LONG TERM....SNELSON AVIATION...31
Hazardous weather outlook, Mar 26, 11:30 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1130 AM EDT Sat Mar 26 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley- Butts-Carroll-Catoosa-Chattahoochee-Chattooga-Cherokee-Clarke- Clayton-Cobb-Coweta-Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly- Douglas-Emanuel-Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon- Greene-Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston- Jackson-Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-Muscogee- Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-Pickens-Pike- Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-Spalding-Stewart- Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-Towns-Treutlen-Troup- Twiggs-Union-Upson-Walker-Walton-Warren-Washington-Webster-Wheeler- White-Whitfield-Wilcox-Wilkes-Wilkinson- 1130 AM EDT Sat Mar 26 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Wind Advisory is in effect for north and central Georgia today with expected west to northwest winds of 15-25 mph gusting up to 35 mph. Some higher winds are possible in the northern mountains. The combination of high winds with low relative humidity values and dry fuels has warranted a Red Flag Warning today in effect from noon to 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Continued low relative humidity values Sunday could warrant a Fire Danger Statement with future updates. A frontal system looks to bring the return of shower and thunderstorm chances for Wednesday night into Thursday. Some strong to severe storms could be possible along with heavy rain. Stay tuned to future updates for any changes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:39 AM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 17 hr |
Nearby
Freeze Warnings in Georgia, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.